Ohio, 2011Flooding in Ohio, March 5 to 8, 2011
March 5 to 8, 2011 · NWS ILN · 8 events in 6 counties and zones
Heavy rain over a prolonged period allowed for flooding across the area. The flooding lasted several days in some circumstances.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain over a prolonged period allowed for flooding across the area. The flooding lasted several days in some circumstances.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 5, 4:55 AM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 5, 4:55 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
455 AM EST SAT MAR 5 2011
.SYNOPSIS...
SEVERAL WAVES OF LOW PRESSURE WILL RIPPLE ALONG A SLOW-MOVING
COLD FRONT AS IT PUSHES EAST THROUGH TONIGHT. HIGH PRESSURE WILL
BEGIN TO BUILD INTO THE REGION LATE SUNDAY. THIS HIGH WILL BECOME
ESTABLISHED ACROSS THE GREAT LAKES AND OHIO VALLEY REGION ON
MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERAL WAVES OF LOW PRESSURE WILL RIPPLE ALONG A SLOW-MOVING COLD
FRONT THROUGH TONIGHT. FOR TODAY...ONE OF THOSE WAVES WILL RIPPLE
ACRS THE REGION AS A COLD FRONT TO OUR NW EDGES EASTWARD. ABUNDANT
MOISTURE WILL INTERACT WITH THIS FRONT...ALONG WITH SUFFICIENT LOW
LEVEL CONVERGENCE...TO PRODUCE WIDESPREAD SHOWERS...SOME MODERATE
TO LOCALLY HEAVY AT TIMES. DEEP INSTABILITY SEEMS TO BE LACKING
TODAY...SO HAVE ONLY KEPT A SLIGHT CHANCE OF THUNDERSTORMS. GIVEN
FLOOD THREAT...THE FLOOD WATCH WILL CONTINUE. AS FOR TEMPERATURES...
NO MODEL IS REALLY CAPTURING THE SFC THERMAL FIELDS WITH RESPECT
TO CURRENT OBSERVATIONS. HAVE BASICALLY GONE WITH HIGHS IN THE
LOWER TO MID 50S WITH TEMPERATURES DROPPING ACRS THE NW DURING THE
AFTERNOON AS COLDER AIR BEGINS TO SLIP INTO THE REGION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
AFOREMENTIONED COLD FRONT WILL SLIP SLOWLY EASTWARD TONIGHT.
MODELS HAVE BEEN JUMPING AROUND SOMEWHAT AS TO WHAT A THIRD AND
FINAL WAVE OF SFC LOW PRESSURE WILL END UP AT AS THE COLD FRONT
CONTINUES EAST TONIGHT INTO SUNDAY. ATTM...IT APPEARS THAT IT WILL
STAY TO OUR ESE. REGARDLESS...GFS AND ECMWF CONTINUE TO INDICATE
THAT A MID LVL DEFORMATION AXIS WILL LIKELY FORM ACRS THE REGION
AS COLDER AIR CONTINUES TO SLIP SOUTHEAST. AS A RESULT...HAVE RAIN
TRANSITIONING OVER TO SNOW. BEST CHANCE FOR ACCUMULATING SNOW
WILL BE ACRS THE NRN ZONES WHERE 1 TO AS MUCH AS 2 INCHES MAY
ACCUMULATE. WILL CONTINUE THE FLOOD WATCH FOR WESTERN AREAS UNTIL
04Z AND EASTERN AREAS UNTIL 12Z.
ON SUNDAY...SOME LIGHT SNOW MAY LINGER IN OUR EAST. OTHERWISE...
MOSTLY CLOUDY TO CLOUDY SKIES WILL SLOWLY CLEAR FROM WEST TO EAST
DURING THE DAY. IT WILL BE MUCH COLDER WITH HIGHS RANGING FROM THE
MID TO UPPER 30S.
SFC HIGH PRESSURE WILL BEGIN TO RIDGE INTO THE REGION LATE ON
SUNDAY...THEN IT WILL BECOME ESTABLISHED ACRS THE GREAT LAKES AND
OHIO VALLEY REGION ON MONDAY. VARIABLE AMOUNTS OF MID AND HIGH LVL
CLOUDS CAN BE EXPECTED THROUGH THIS PERIOD.
THE HIGH WILL MOVE EAST OF THE REGION BY TUESDAY. RETURN FLOW WILL
RESULT IN MODERATING TEMPERATURES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
12Z GFS AND 00Z ECMWF ARE IN RELATIVELY GOOD AGREEMENT WITH REGARDS
TO THIS PERIOD. FAIRLY ACTIVE PATTERN CONTINUES WITH FOCUS ON NEXT
LOW/FRONT BY MIDWEEK. ECMWF A BIT FASTER THAN GFS WITH THIS SYSTEM.
WILL GENERALLY TAKE A BLEND AND BRING IN CHANCE POPS ON WEDNESDAY
AND LIKELY POPS BY WED AFTN. WILL GO BACK TO CHANCE POPS FOR
WEDNESDAY NIGHT AND THURSDAY ALTHOUGH THIS MAY NEED ADJUSTING CLOSER
TO TIME. COULD SEE ANOTHER HEAVY RAIN EVENT WITH CONVECTION IF MODELS
HOLD. TEMPS ARE A BLEND OF PREVIOUS FCST AND NEW GUIDANCE WITH
TYPICAL EARLY SPRING DIURNAL AND CLIMO WITH CLOUDS AND PRECIP
INFLUENCES TAKEN INTO ACCOUNT.
&&
.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS WILL CONTINUE THROUGH THE MAJORITY OF THE TAF PERIOD. FOR
THE FIRST FEW HOURS...CEILINGS AND VISIBILITIES ARE STILL EXPECTED
TO BE GENERALLY VFR. THIS WILL DETERIORATE OVER TIME...WITH SOLID
IFR CONDITIONS EXPECTED BY THE DAYTIME HOURS ON SATURDAY. HAVE
KEPT THE CB MENTION DURING THE MORNING AND INTO THE AFTERNOON TO
INDICATE A LOW CHANCE OF THUNDER...BUT NOT FEELING THAT IT WILL BE
WIDESPREAD ENOUGH TO WARRANT FULL INCLUSION IN THE TAFS RIGHT NOW.
ALTHOUGH NOT EXPLICITLY FORECAST...SOME PERIODS OF LIFR WILL BE
POSSIBLE IN THE HEAVIER CONVECTIVE SHOWERS ON SATURDAY...AND MAYBE
ALSO IN TERMS OF CEILINGS LATE IN THE PERIOD ON SATURDAY NIGHT.
A COLD FRONT WILL PUSH THROUGH THE REGION LATE IN THE TAF
PERIOD...SWITCHING WINDS TO THE NORTHWEST. BEHIND THE
FRONT...LINGERING PRECIPITATION MAY EVENTUALLY TRY TO CHANGE OVER
TO SNOW.
OUTLOOK...IFR CEILINGS AND MVFR VISIBILITIES WILL PERSIST INTO
SUNDAY MORNING. MVFR CEILINGS AND VISIBILITIES ARE POSSIBLE ON
WEDNESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ026-034-035-042>044-
051>053-060>062-070-071-077-078.
FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ045-046-054>056-
063>065-072>074-079>082-088.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ089>096.
FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ097>100.
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...PADGETT
AVIATION...HATZOSHazardous weather outlook, Mar 5, 5:09 AM EST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
509 AM EST SAT MAR 5 2011
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070-071-077-078-061015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-
CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-HAMILTON-CLERMONT-
509 AM EST SAT MAR 5 2011
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ097>100-OHZ045-046-054>056-063>065-072>074-079>082-088-061015-
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-
LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS-HOCKING-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
509 AM EST SAT MAR 5 2011
...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Darke
- When
- March 5, 6:00 AM EST to 9:00 AM EST
- Where
- Darke County, 2 mi NW of Bradford to 1.86 mi N of Bradford
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.151, -84.457
Roads were flooded due to heavy rainfall.
Flood, Darke
- When
- March 5, 11:00 AM EST to March 6, 8:00 PM EST
- Where
- Darke County, 2 mi N of Bradford to 1.31 mi NNE of Bradford
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.159, -84.430
Roads were flooded due to heavy rainfall.
Flood, Darke
- When
- March 5, 12:53 PM EST to March 6, 8:00 PM EST
- Where
- Darke County, Greenville to 0.92 mi E of Greenville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.100, -84.630
Roads were flooded due to heavy rainfall.
Flood, Montgomery
- When
- March 5, 2:30 PM EST to 7:20 PM EST
- Where
- Montgomery County, Dayton to 0.43 mi SSE of Page Manor
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.750, -84.180
Several roads were flooded due to heavy rainfall.
Flood, Preble
- When
- March 5, 2:35 PM EST to March 6, 2:00 PM EST
- Where
- Preble County, Eaton to 1.26 mi ESE of Eaton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.750, -84.630
Several roads were flooded due to heavy rainfall.
Flood, Clark
- When
- March 5, 2:40 PM EST to March 6, 4:00 AM EST
- Where
- Clark County, New Carlisle to 1.03 mi ENE of New Carlisle
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.930, -84.030
Roads were flooded due to heavy rainfall.
Flood, Hardin
- When
- March 5, 2:42 PM EST to March 6, 4:00 AM EST
- Where
- Hardin County, Kenton to 1.36 mi S of Kenton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.650, -83.600
Several roads were flooded due to heavy rainfall.
Flood, Logan
- When
- March 5, 6:59 PM EST to March 8, 8:00 AM EST
- Where
- Logan County, Bellefontaine to Huntsville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.370, -83.770
Numerous roads were flooded across the county due to heavy rainfall.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Louisiana, March 5, 20111 death · 14 injured · $15 million · EF2 · 5 events
- Avalanche in Washington, March 5, 20111 death · 1 event
- Tornadoes and Damaging Winds in Louisiana, March 5, 20111 injured · $161,000 · EF1 · 16 events
- Flooding in Indiana, March 5 to 6, 2011$15,000 · 3 events
- Winter Storm and High Wind in Utah, March 5 to 8, 201155 kt wind · 10 events
- Winter Weather in Illinois, March 5, 20111 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, March 5, 20116 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 5, 20116 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, March 5, 20114 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 5, 201150 kt wind · 4 events
- Flooding in Pennsylvania, March 5 to 6, 2011$6,000 · 2 events
- Flash Flood and Damaging Wind in Alabama, March 5, 2011$5,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284481, 284482, 284483, 284486, 284487, 284489, 284492, 284493.